Thunderstorm Wind, Perry
- When
- April 28, 7:45 PM EST
- Where
- Perry County, Airport Gardens
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.283, -83.217
Trees and power lines were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 28, 7:35 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 835 PM EDT SUN APR 28 2002 THE ZONE FORECASTS FOR MUCH OF EASTERN KY WERE UPDATED EARLIER THIS EVENING TO DROP THE SEVERE THUNDERSTORM WATCH FOR THE FAR EAST... AND TO INCREASE WINDS TO 20 TO 30 MPH BASED ON OBSERVED CONDITIONS. WE EXPECT TO DO ANOTHER UPDATE LATER TO ADJUST WIND SPEEDS DOWN AND MAYBE BRING CLOUDY SKIES INTO PART OF NORTHEAST KY DUE TO WRAP AROUND CLOUDS OVER MUCH OF THE OH VALLEY. .JKL...NONE. SCHAUB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
402 PM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM SLADE KY 1.75 INCH HAIL
04/28/02 POWELL REPORTED BY CO-OP
OBSERVER.
0134 PM 7 N MONTICELLO KY 2.75 INCH HAIL
04/28/02 WAYNE REPORTED BY
RESCUE SQUAD.
0142 PM VAN LEAR KY 1.25 INCH HAIL
04/28/02 JOHNSON REPORTED BY
SPOTTER.
0145 PM PAINTSVILLE KY 1.00 INCH HAIL
04/28/02 JOHNSON REPORTED BY CO-OP
OBSERVER.
0200 PM 5 E LILY KY 1.75 INCH HAIL
04/28/02 LAUREL REPORTED BY 24 HOUR
WARNING POINT.
JCKYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 519 PM EDT SUN APR 28 2002 ...THE TORNADO WATCH FOR EASTERN KENTUCKY EXPIRED AT 5 PM EDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR A FEW COUNTIES IN FAR EAST KENTUCKY... MOST OF THE THUNDERSTORMS...WHICH PROMPTED SEVERAL WARNINGS THIS AFTERNOON...HAVE MOVED INTO FAR EAST KENTUCKY. THEREFORE...THE TORNADO WATCH THAT WAS IN EFFECT FOR MOST OF EASTERN KENTUCKY WAS ALLOWED TO EXPIRE AT 5 PM EDT. THE FOLLOWING COUNTIES ARE NO LONGER UNDER ANY WATCH... BATH...FLEMING...MONTGOMERY...BREATHITT...ELLIOTT...ESTILL... JOHNSON...LEE...MAGOFFIN...MENIFEE...MORGAN...OWSLEY...POWELL... ROWAN...WOLFE...CLAY...JACKSON...KNOX...LAUREL...MCCREARY... PULASKI...ROCKCASTLE...WAYNE...AND WHITLEY. THE FOLLOWING COUNTIES IN FAR EAST KENTUCKY ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING... MARTIN...FLOYD...PIKE...KNOTT...LETCHER...PERRY...LESLIE...HARLAN... AND BELL. PEOPLE IN THESE COUNTIES SHOULD REMAIN ALERT FOR THUNDERSTORMS... AND STAY TUNED TO NOAA WEATHER RADIO AND OTHER NEWS SOURCES FOR POSSIBLE WARNINGS. SCHAUB
KYZ087-088-110-113-115-117>120-282330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 711 PM EDT SUN APR 28 2002 ...SEVERE THUNDERSTORM WATCH FOR FAR EASTERN KENTUCKY IS CANCELED... THUNDERSTORMS...THAT PROMPTED SEVERAL WARNINGS IN EASTERN KENTUCKY THIS AFTERNOON...HAVE MOVED INTO WEST VIRGINIA AND VIRGINIA. THEREFORE...THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MOST OF EASTERN KENTUCKY UNTIL 9 PM EDT IS CANCELED. THE FOLLOWING COUNTIES IN EASTERN KENTUCKY ARE CLEARED FROM THE WATCH... MARTIN...FLOYD...PIKE...KNOTT...LETCHER...PERRY...LESLIE...HARLAN... AND BELL. SCHAUB
The Jackson,KY radar (KJKL), 35 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292987.